Unfortunately, prednisone is bad about
causing weight gain. It does this in 2 ways.
1) It changes how the body metabolizes sugars and processed carbs - instead of utilizing these for quick energy, it packs them away in stored fat for use later.
2) It gives us cravings for more, more, more sugar and processed carbs.
So, to loose the weight we must attack it in both ways as well.
1) Cut out sugars and processed carbs - sugary drinks are the biggest issue for most people - potatoes, flours, any-processed carbs are also bad news. Try to stick to clean proteins and vegetables, with some fruits.
2) Exercise to burn off the excess stored fat. Long walks are manageable for most people and help. Any exercise you can do for 30-45 minutes a day will help.
Remember that it took 5+ months to gain the weight. So it will probably be at least that long to get it off. Just do what you can every day, and be gentle with yourself in the meantime.
Lynnwood, Lupus & Sjogren's Moderator, Dx: 2000DIAGNOSING LUPUS & HW's LUPUS 101
"Life is far too important to be taken seriously." - Oscar Wilde